Alert archive / Indiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 168, NWS Indianapolis, IN

November 5, 2017Bartholomew County, Decatur County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 5, 2017, 7:43 PM EST for Bartholomew County, Decatur County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2017, 7:43 PM EST (00:43 UTC)
Expired
Nov 5, 2017, 8:15 PM EST
In force
32 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bartholomew County, IN, Decatur County, IN

The radar

The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 6:31 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
595 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

878 
WUUS53 KIND 060043
SVRIND
INC005-031-060115-
/O.NEW.KIND.SV.W.0168.171106T0043Z-171106T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
743 PM EST SUN NOV 5 2017

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Southwestern Decatur County in central Indiana...
  Northeastern Bartholomew County in central Indiana...

* Until 815 PM EST.

* At 743 PM EST, a severe thunderstorm was located over Columbus,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Columbus, Westport, Elizabethtown, Hartsville, Letts, Newbern and
  Grammer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3914 8556 3913 8567 3913 8580 3912 8580
      3911 8595 3926 8594 3931 8553 3916 8551
TIME...MOT...LOC 0043Z 262DEG 37KT 3920 8591 

HAIL...1.00IN
WIND...60MPH
 
$$

AW/JN
2 follow-up statements
402 
WWUS53 KIND 060058
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
758 PM EST SUN NOV 5 2017

INC005-031-060115-
/O.CON.KIND.SV.W.0168.000000T0000Z-171106T0115Z/
Decatur IN-Bartholomew IN-
758 PM EST SUN NOV 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR SOUTHWESTERN DECATUR AND NORTHEASTERN BARTHOLOMEW COUNTIES...

At 758 PM EST, a severe thunderstorm was located 11 miles east of
Columbus, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Columbus, Westport, Hartsville, Letts, Newbern and Grammer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3914 8556 3913 8567 3913 8580 3912 8580
      3921 8582 3928 8579 3931 8553 3916 8551
TIME...MOT...LOC 0058Z 262DEG 37KT 3922 8571 

HAIL...1.00IN
WIND...60MPH
 
$$

AW/JN
779 
WWUS53 KIND 060110
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
810 PM EST SUN NOV 5 2017

INC005-031-060120-
/O.EXP.KIND.SV.W.0168.000000T0000Z-171106T0115Z/
Decatur IN-Bartholomew IN-
810 PM EST SUN NOV 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DECATUR AND
NORTHEASTERN BARTHOLOMEW COUNTIES WILL EXPIRE AT 815 PM EST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 100 AM EST for
central and southeastern Indiana.

LAT...LON 3914 8556 3913 8567 3913 8580 3912 8580
      3921 8582 3928 8579 3931 8553 3916 8551
TIME...MOT...LOC 0110Z 262DEG 37KT 3923 8558 

$$

AW/JN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 6:19 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 5, 6:19 PM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
619 PM EST Sun Nov 5 2017

.UPDATE...

The Aviation section has been updated below.

&&

.SYNOPSIS...
Issued at 306 PM EST Sun Nov 5 2017

Low pressure along with a strong cold front will move through the
area this evening bringing the potential for heavy rain and severe
thunderstorms. Cooler air will then rule into next week with highs
in the 40s to around 50 for much of the period. A couple of weaker
systems will bring precipitation to parts of the area Monday,
Tuesday, and next Sunday.

&&

.NEAR TERM.../Rest of This Afternoon and Tonight/
Issued at 306 PM EST Sun Nov 5 2017

The first wave of low pressure, riding along a front from near the
northwest forecast area southwest into the St. Louis area, was
moving out of the forecast area. However, more waves are to the
southwest along the front, with more thunderstorms associated with
them.

Have already seen severe thunderstorms and possible tornadoes across
the area this afternoon, with good shear and instability for this
time of year. These favorable conditions will continue into this
evening. Upstream mid level lapse rates are higher than across the
area, and some of this air will advect in, increasing the hail
threat as well.

In addition, high precipitable water values continue with good 850mb
moisture transport. Some areas have received over a couple of inches
of rain. With more storms moving in, the flash flood threat will
continue. Thus will continue with the Flash Flood Watch.

Given all the above, will continue with high PoPs through 00Z, then
gradually decrease them from northwest to southeast through the
evening, with some lower PoPs hanging around longer across the
southeast until near 12Z. Will keep the Flash Flood Watch going
through 400 AM for now, but will likely be able to cancel it early
as the heavy rain moves out. Will watch closely.

The model blend looks reasonable for low temperatures tonight with
cold advection behind the front.

&&

.SHORT TERM.../Monday through Wednesday/
Issued at 306 PM EST Sun Nov 5 2017

Models are close enough that the model blend initialization was
accepted for most items.

Monday looks to remain dry. Went higher than the blend for sky cover
Monday as an inversion will likely trap moisture. Chances for rain
will return to much of the area Monday night as a wave rides along
to the south. Forcing looks good south with decent frontogenetical
forcing added to the mix. Will go likely PoPs far south Monday
night, with only slight chance PoPs north.

Kept some lingering low PoPs Tuesday morning. Low chances for rain
will move back in to far southern areas Tuesday night with another
wave, but not all models have rain that far north. Thus confidence
is low for these Tuesday night PoPs.

High pressure will bring dry conditions Wednesday.

&&

.LONG TERM.../Wednesday Night Through Sunday/
Issued at 306 PM EST Sun Nov 5 2017

Models are close enough that the model blend initialization
was accepted for most items.

Much of the long term will be quiet with high pressure in control.
However, a developing upper trough and a surface low pressure system
could bring some precipitation Saturday night into Sunday.
Temperatures look cold enough that some snow may mix in with the
rain Saturday night & Sunday morning.

Temperatures will remain below average through the period.

&&

.AVIATION /Discussion for the 06/00Z TAFs/...
Issued at 618 PM EST Sun Nov 5 2017

Predominantly MVFR conditions through the night into Monday
morning. Cannot rule out periods of IFR ceilings. Conditions
should improve Monday afternoon.

Showers and storms continue to coalesce into clusters and line
segments at this time and the complex will generally sag
southeastward as the front does so with time. LAF is done with
convection but HUF/IND will have the threat for the first few
hours of the period, and BMG for a bit longer.

Winds will become more northwesterly and northerly with time as
the front moves out, with speeds generally around 9-12KT. A few
gusts cannot be ruled out, particularly with showers and storms
early in the period, but will be transient at best.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

Flash Flood Watch until 4 AM EST Monday for INZ021-028>031-
035>049-051>057-060>065-070>072.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM...50
AVIATION...Nield
Hazardous weather outlook, Nov 5, 4:16 AM EST, 15 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
416 AM EST Sun Nov 5 2017

INZ021-028>031-035>049-051>057-060>065-067>072-060930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
416 AM EST Sun Nov 5 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Severe thunderstorms and heavy rainfall later today and
tonight.

Hazards: Damaging winds...large hail...a few tornadoes...heavy
rainfall causing flooding and cloud to ground lightning.

Timing: Best threat for severe weather from early afternoon through
the evening. Best threat for heavy rainfall late afternoon through
tonight.

Discussion: The approach and passage of a cold front later today into
tonight will bring the threat for severe thunderstorms and heavy
rainfall to central Indiana.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: Scattered showers are possible late Monday into
Tuesday...especially south of Interstate 70. Showers will be possible
again on Saturday.

Discussion: The passage of low pressure through the Tennessee Valley
will bring scattered showers to south central Indiana Monday night
and early Tuesday. Dry and cooler weather is then expected with high
pressure through the rest of the work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Ryan

In the hours before

Local storm report, Nov 5, 6:59 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HEAVY RAIN       2 N FRANKFORT           40.31N 86.51W
11/05/2017  M2.27 INCH       CLINTON            IN   PUBLIC

            RAIN SO FAR TODAY. LOCATION APPROXIMATE.

&&

BHH
Local storm report, Nov 5, 7:05 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HEAVY RAIN       2 NW STRAUGHN           39.83N 85.32W
11/05/2017  M3.07 INCH       HENRY              IN   PUBLIC

&&

BHH
Local storm report, Nov 5, 7:22 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     4 WNW KIRKLIN           40.21N 86.43W
11/05/2017                   CLINTON            IN   PUBLIC

            UTILITY POLE BLOWN ALMOST ALL THE WAY OVER
            ONTO SOUTH COUNTY ROAD 400 EAST NEAR EAST
            STATE ROAD 38. TIME IS ROUGHLY BASED ON
            RADAR.

&&

BHH
Local storm report, Nov 5, 7:35 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     MUNCIE                  40.20N 85.39W
11/05/2017                   DELAWARE           IN   EMERGENCY MNGR

            MUNCIE FIELDHOUSE HAD BRICK FACADE DAMAGE AT
            THE TOP OF THE BUILDING THAT APPARENTLY
            PUNCTURED LARGE HOLE IN THE ROOF AND
            RUPTURED SPRINKLER PIPES AS BIG AS 4" WIDE.
            TIME IS ROUGHLY BASED ON RADAR.

&&

BHH
Local storm report, Nov 5, 7:37 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     HAIL             ELNORA                  38.88N 87.08W
11/05/2017  E1.25 INCH       DAVIESS            IN   PUBLIC

1253 PM     TSTM WND DMG     4 NNW ORESTES           40.33N 85.76W
11/05/2017                   MADISON            IN   EMERGENCY MNGR

            MULTIPLE UTILITY LINES DOWN ON 1550 NORTH
            BETWEEN 300 WEST AND 600 WEST, CLOSING THE
            ROAD. TIME VERY ROUGHLY APPROXIMATED FROM
            RADAR.

1253 PM     TSTM WND DMG     2 N ELWOOD              40.30N 85.84W
11/05/2017                   MADISON            IN   EMERGENCY MNGR

            UTILITY POLES AND LINES DOWN ON STATE ROAD
            13 BETWEEN 1300 N AND 1400 N, PRESUMABLY
            DAMAGED BY THUNDERSTORM WINDS. TIME IS
            APPROXIMATE.

1256 PM     TSTM WND DMG     4 N ORESTES             40.33N 85.74W
11/05/2017                   MADISON            IN   TRAINED SPOTTER

            A COUPLE OF OUT BUILDINGS DESTROYED AND
            THERE WERE NUMEROUS 2 TO 3-FOOT DIAMETER
            LIVE TREES BROKEN OFF ABOVE THE GROUND...ALL
            APPEAR TO BE FROM STRAIGHT LINE WIND PER
            MADISON COUNTY EMA. TIME ROUGHLY ESTIMATED
            BASED ON RADAR.

0117 PM     TSTM WND DMG     2 WNW EATON             40.35N 85.39W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            TEN-INCH DIAMETER TREE BLOWN DOWN AND A
            SIX-INCH DIAMETER TREE LIMB TORN DOWN NEXT
            TO IT BETWEEN WALNUT STREET AND STATE ROAD 3
            ON EATON-WHEELING PIKE. TIME IS VERY ROUGHLY
            ESTIMATED FROM RADAR.

0120 PM     HAIL             3 NW EATON              40.37N 85.40W
11/05/2017  E0.75 INCH       DELAWARE           IN   TRAINED SPOTTER

            LOCATED AT 1200 NORTH AND WALNUT STREET.

0142 PM     HAIL             3 ESE SHADELAND         40.36N 86.90W
11/05/2017  E0.75 INCH       TIPPECANOE         IN   STORM CHASER

0145 PM     HAIL             1 SSW FAIRFAX STATE REC 39.00N 86.50W
11/05/2017  E1.75 INCH       MONROE             IN   TRAINED SPOTTER

            ESTIMATED WINDS OF 50 TO 55 MPH.

0148 PM     TSTM WND DMG     2 SSE CLARKS HILL       40.21N 86.71W
11/05/2017                   TIPPECANOE         IN   EMERGENCY MNGR

            THREE ELECTRIC POLES HAVE BEEN BLOWN DOWN AT
            OR NEAR THE INTERSECTION OF EAST COUNTY LINE
            ROAD SOUTH AND SOUTH COUNTY ROAD 1000
            EAST...NECESSITATING ROAD CLOSURE. TIME IS
            ESTIMATED BASED ON RADAR.

0151 PM     HAIL             4 NW CLARKS HILL        40.29N 86.78W
11/05/2017  E0.88 INCH       TIPPECANOE         IN   TRAINED SPOTTER

            ESTIMATED WIND OF 50 MPH.

0205 PM     TSTM WND DMG     4 WNW KIRKLIN           40.21N 86.43W
11/05/2017                   CLINTON            IN   PUBLIC

            UTILITY POLE BLOWN ALMOST ALL THE WAY OVER
            ONTO SOUTH COUNTY ROAD 400 EAST NEAR EAST
            STATE ROAD 38. TIME IS ROUGHLY BASED ON
            RADAR.

0221 PM     TSTM WND DMG     2 N KIRKLIN             40.22N 86.36W
11/05/2017                   CLINTON            IN   TRAINED SPOTTER

            ROOF DAMAGE AND PEA SIZE HAIL AT STATE ROAD
            421 AND COUNTY ROAD 400 SOUTH.

0230 PM     TSTM WND GST     1 S TIPTON              40.27N 86.04W
11/05/2017  M64 MPH          TIPTON             IN   TRAINED SPOTTER

            DESTROYED SHED ON THE SOUTH SIDE OF TIPTON.

0230 PM     TSTM WND DMG     1 S TIPTON              40.27N 86.04W
11/05/2017                   TIPTON             IN   TRAINED SPOTTER

            MEASURED WIND GUST TO 64 MPH DESTROYED A
            SHED ON THE SOUTH SIDE OF TIPTON.

0238 PM     TSTM WND DMG     5 NNW ORESTES           40.33N 85.77W
11/05/2017                   MADISON            IN   PUBLIC

            SECONDHAND REPORT OF DAMAGE TO SILOS NEAR
            COUNTY ROADS 1550 NORTH AND 500 WEST IN
            MADISON COUNTY.

0250 PM     TSTM WND GST     5 WNW SUMMITVILLE       40.36N 85.73W
11/05/2017  E55 MPH          MADISON            IN   TRAINED SPOTTER

            ESTIMATED 50 TO 55 MPH AT COUNTY ROAD 1550 N
            AND COUNTY ROAD 200 WEST.

0309 PM     TSTM WND DMG     MUNCIE                  40.20N 85.39W
11/05/2017                   DELAWARE           IN   EMERGENCY MNGR

            MUNCIE FIELDHOUSE HAD BRICK FACADE DAMAGE AT
            THE TOP OF THE BUILDING THAT APPARENTLY
            PUNCTURED LARGE HOLE IN THE ROOF AND
            RUPTURED SPRINKLER PIPES AS BIG AS 4" WIDE.
            TIME IS ROUGHLY BASED ON RADAR.

0311 PM     TSTM WND DMG     1 WSW BALL STATE UNIVER 40.19N 85.43W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            REPORT OF TWO TREES DOWN IN THE 300 BLOCK OF
            SCHROEDER AVENUE. TIME IS ESTIMATED BASED ON
            RADAR..

0311 PM     TSTM WND DMG     1 W BALL STATE UNIVERSI 40.20N 85.44W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            SIX-INCH DIAMETER TREE LIMB TORN OFF TREE AT
            JACKSON STREET AND UNIVERSITY AVENUE IN
            MUNCIE, INDIANA. TIME IS ESTIMATED BASED ON
            RADAR.

0311 PM     TSTM WND DMG     1 W BALL STATE UNIVERSI 40.20N 85.43W
11/05/2017                   DELAWARE           IN   PUBLIC

            TREE INTO A HOUSE IN THE 500 BLOCK OF
            GREENBRIAR ROAD. TIME IS ROUGHLY ESTIMATED
            BASED ON RADAR.

0311 PM     FLOOD            1 NNW BALL STATE UNIVER 40.21N 85.41W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            WATER IS 12 INCHES DEEP AND STILL RISING AT
            EUCLID AVENUE AND MADDOX DRIVE. TIME IS
            ROUGHLY ESTIMATED BASED ON RADAR.

0311 PM     FLOOD            1 W BALL STATE UNIVERSI 40.20N 85.43W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            TREE DOWN ON A HOUSE IN THE 400 BLOCK OF
            NORTH CHINQUAPIN WAY. TIME ROUGHLY ESTIMATED
            BASED ON RADAR. REPORT FORWARDED FROM 911
            CENTER AT EOC.

0311 PM     TSTM WND DMG     MUNCIE                  40.20N 85.39W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            REPORTED IN THE 600 BLOCK OF ASHLAND AVENUE,
            MUNCIE, INDIANA. TIME IS APPROXIMATE AND
            BASED ON RADAR.

0311 PM     TSTM WND DMG     1 W BALL STATE UNIVERSI 40.20N 85.43W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            REPORTED AT 407 NORTH TAFT ROAD, DELAWARE
            COUNTY, INDIANA. TIME APPROXIMATE AND BASED
            ON RADAR.

0311 PM     TSTM WND DMG     MUNCIE                  40.19N 85.39W
11/05/2017                   DELAWARE           IN   TRAINED SPOTTER

            SIX-INCH DIAMETER TREE LIMBS DOWN FROM A
            LIVE TREE ON WEST MAIN STREET.

0312 PM     TSTM WND DMG     1 N MUNCIE              40.22N 85.40W
11/05/2017                   DELAWARE           IN   PUBLIC

            ESTIMATED WIND OF 65 MPH...PEA SIZE
            HAIL..AND SMALL TREE LIMBS DOWN. POWER WAS
            OFF AND ON. REPORTED AT 805 WEST DUNN
            AVENUE, MUNCIE, INDIANA.

0328 PM     TSTM WND DMG     3 W RIDGEVILLE          40.29N 85.09W
11/05/2017                   RANDOLPH           IN   EMERGENCY MNGR

            UTILITY POLE WITH LIVE WIRES FALLEN INTO A
            VEHICLE WITH ENTRAPMENT AT NORTH COUNTY ROAD
            600 WEST AND STATE ROAD 28. TIME IS ROUGHLY
            ESTIMATED BASED ON RADAR.

0344 PM     TSTM WND DMG     1 SSW SARATOGA          40.23N 84.92W
11/05/2017                   RANDOLPH           IN   EMERGENCY MNGR

            TREE AND UTILITY LINES DOWN AT 4401 NORTH
            300 EAST. TIME ROUGHLY ESTIMATED BASED ON
            RADAR.

0503 PM     HEAVY RAIN       3 NW FISHERS            39.98N 86.06W
11/05/2017  E1.16 INCH       HAMILTON           IN   TRAINED SPOTTER

            TOTAL SO FAR TODAY.

0512 PM     FLOOD            WINCHESTER              40.18N 84.98W
11/05/2017                   RANDOLPH           IN   LAW ENFORCEMENT

            WINCHESTER POLICE ARE CLOSING OFF NORTH MAIN
            STREET BETWEEN 3RD AND 4TH STREETS DUE TO
            FLOODING. OFFICER REPORTING WATER UP TO HIS
            FENDER WELLS OF HIS POLICE PICK-UP TRUCK.

0520 PM     FLOOD            UNION CITY              40.20N 84.82W
11/05/2017                   RANDOLPH           IN   EMERGENCY MNGR

            LOCALIZED HEAVY FLOODING ON VARIOUS STREETS.
            RAINFALL OF 2.38 INCHES FELL IN THE
            EMERGENCY MANAGERS RAIN GAUGE.

0520 PM     HEAVY RAIN       UNION CITY              40.20N 84.82W
11/05/2017  M2.38 INCH       RANDOLPH           IN   EMERGENCY MNGR

            AMOUNT IN THE EMERGENCY MANAGERS RAIN GAUGE.

0627 PM     HEAVY RAIN       1 W BARGERSVILLE        39.52N 86.19W
11/05/2017  M2.80 INCH       JOHNSON            IN   PUBLIC

            LOCATION APPROXIMATE.

0642 PM     HEAVY RAIN       2 N COUNTRY CLUB HEIGHT 40.15N 85.69W
11/05/2017  E3.20 INCH       MADISON            IN   PUBLIC

            AMOUNT BASED ON VIEWING RAIN GAUGE FROM AFAR
            DUE TO YARD FLOODING.

0646 PM     HEAVY RAIN       2 N FRANKFORT           40.31N 86.51W
11/05/2017  M2.27 INCH       CLINTON            IN   PUBLIC

            RAIN SO FAR TODAY. LOCATION APPROXIMATE.

0701 PM     HEAVY RAIN       2 NW STRAUGHN           39.83N 85.32W
11/05/2017  M3.07 INCH       HENRY              IN   PUBLIC

&&
Local storm report, Nov 5, 7:43 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
743 PM EST SUN NOV 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             3 WSW COLUMBUS          39.20N 85.96W
11/05/2017  E0.50 INCH       BARTHOLOMEW        IN   PUBLIC

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:00 PM ESTFlash Flood WarningINDJohnson, Morgan, Rush, Shelby3 hr
Nov 5, 7:18 PM ESTAreal Flood WarningINDBrown, Monroe3 hr
Nov 5, 7:32 PM ESTAreal Flood WarningINDBartholomew, Decatur3 hr
Nov 5, 9:56 PM ESTAreal Flood WarningINDDelaware3 hr
Nov 5, 10:03 PM ESTTornado WarningINDJackson11 min
Nov 5, 10:17 PM ESTRiver Flood WarningINDShelby36 hr
Nov 5, 10:17 PM ESTRiver Flood WarningINDBartholomew, Johnson, Shelby69 hr
Nov 5, 10:17 PM ESTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Nov 5, 10:17 PM ESTRiver Flood WarningINDHamilton, Madison44 hr
Nov 5, 10:17 PM ESTRiver Flood WarningINDHamilton, Marion38 hr
Nov 5, 10:17 PM ESTRiver Flood WarningINDMarion, Morgan50 hr
Nov 5, 10:17 PM ESTRiver Flood WarningINDMarion, Morgan55 hr
Nov 5, 10:17 PM ESTRiver Flood WarningINDDelaware, Randolph17 hr
Nov 5, 10:19 PM ESTRiver Flood WarningINDHenry, Rush, Shelby29 hr
Nov 5, 10:19 PM ESTRiver Flood WarningINDBartholomew23 hr
Nov 5, 10:43 PM ESTRiver Flood WarningINDJohnson36 hr
Nov 5, 10:55 PM ESTAreal Flood WarningINDBartholomew, Brown, Daviess, Decatur, Jackson, Jennings and 2 more3 hr
Nov 5, 10:56 PM ESTRiver Flood WarningINDBartholomew15 hr
Nov 6, 1:39 AM ESTSpecial Weather StatementINDDecatur51 min
Nov 6, 4:51 AM ESTRiver Flood WarningINDJackson, Jennings, Washington17 hr
Nov 6, 11:25 AM ESTRiver Flood WarningINDJackson, Lawrence, Washington6 days
Nov 6, 11:25 AM ESTRiver Flood WarningINDDaviess, Greene, Knox53 hr
Nov 6, 11:25 AM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike56 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.